Alert archive / Virginia / Tornado Warnings in 2000
Tornado Warning 6, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 14, 2000, 7:18 PM EDT for Lancaster County, Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2000, 7:18 PM EDT (23:18 UTC)
- Expired
- Jul 14, 2000, 7:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Lancaster County, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KAKQ 142320 TORAKQ VAC103-119-142345- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 718 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... LANCASTER COUNTY IN EASTERN VIRGINIA MIDDLESEX COUNTY IN EASTERN VIRGINIA * UNTIL 745 PM EDT * AT 718 PM EDT...A WATERSPOUT WAS REPORTED AT A MARINA NEAR DELTAVILLE. THIS WATERSPOUT WAS REMAINING CLOSE TO SHORE. * THE TORNADO IS REMAIN NEAR DELTAVILLE AND NEARBY POINTS OF THE SHORELINE AND THE BAY GO TO A BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. $$ REILLY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 14, 2:45 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 14, 2:45 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 245 PM EDT FRI JUL 14 2000 MOST PRESSING ISSUE THIS FCST PERIOD IS NEXT 12-18 HRS...AND WHETHER/HOW MUCH SVR TSTM ACTVTY WILL OCCUR. CNVTN APCHG NWRN PTN OF CWFA ATTM IS DVLPG IN LOLVL CNVERGENCE ZONE INVOF BLUE RIDGE. THINK THIS ACTVTY IS DIURNALLY ENHANCED...AND WILL PRBLY DIE OUT BY ERY EVE. POTENT SHRTWV DROPPING SEWD THROUGH GRT LKS RGN HAS INITIATED WIDESPREAD TSTMS OH INTO WRN PA AND INDIANA. XPC SQLN TO DVLP NEXT COUPLE OF HRS...AND SWEEP SEWD ACRS RGN DURG MID EVE/ERY SAT MRNG TIME FRAME. ALTHO AMS NOT EXTRMLY UNSTBL...THINK ENOUGH INSTBY AVBL FOR SQLN TO REMAIN FAIRLY POTENT/PSBLY SVR AS IT MOVES ACRS CWFA...EVEN INTO THE ERY MRNG HRS. HAVE ISSUED SVR WX OTLK ACCORDINGLY. FOR THE SECOND THRU 4TH PDS...TOUGH TO GET A HANDLE ON PLACEMENT... INTENSITY AND AREAL COVERAGE OF PCPN. XPC SOME SHWR/TSTM ACTVTY TO BE CONTG ERN AREAS SAT MRNG...BUT THAT SHOULD SWEEP OFFSHORE B4 NOON AND LEAVE VRBLY CLDY CONDITIONS. SHOULD BE ENOUGH LOLVL CNVERGENCE AND INSTBY FOR SCT TSTMS TO DVLP DURG THE AFTN...WITH COVERAGE DEPENDENT UPON AMT OF INSTBY/HEATING. HAVE GONE WITH 40 POP EVERYWHERE. SPC HAS SLGT RISK TMRW...WHICH LOOKS RSNBL IF THERE'S ENOUGH HEATING. IF IT'S CLDY...THEN THINK PCPN WILL BE SCT AT BEST AND SVR THREAT SHOULD DCRS SGFNTLY. AFTER SCT EVNG TSTMS SAT NGT...PTLY CLDY SKIES OVERNGT AND INTO SUN. STILL CHANCE FOR SCT DIURNALLY ENHANCED TSTMS SUN AFTN/EVNG...WITH LESS COVERAGE THAN SAT. PERSISTENCE SHOULD WORK WELL WITH OVERNIGHT LOWS...BUT MAX TEMPS COULD BE A CRAPSHOOT DEPENDING UPON SOLAR INSOLATION. HAVE GONE ABOUT 5 DEG BLO CLIMO FOR HIGHS. XTNDD...ONCE UPR LOW/SHEAR AXIS DEPART...BERMUDA HIGH TAKES HOLD FOR A COUPLE DAYS. SO MON-WED SHOULD BE DRY FOR THE MOST PART...WITH TEMPS GETTING BACK TO SEASONAL NORMS...PERHAPS A LTL HIGHER BY WED. MARINE...SOMEWHAT DETERIORATING BOATING CONDS SAT INTO SUN...SPCLY NRN CSTL WTRS. WINDS/SEAS MAY APCH SCA CRITERIA SAT NGT/SUN...BUT WON'T BITE ON OVERDONE AVN MDL YET. .AKQ...NONE. SAMMLER
In the hours before
Special weather statement, Jul 14, 1:35 PM EDT, 5 hours 43 minutes before
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-150600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD, VA 135 PM EDT FRI JUL 14 2000 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE FROM LATE THIS AFTERNOON THROUGH TONIGHT... A WARM...MOIST AND UNSTABLE AIRMASS PREVAILS ACROSS THE MID ATLANTIC REGION EARLY THIS AFTERNOON. MEANWHILE...A STRONG UPPER LEVEL DISTURBANCE IS DROPPING SOUTHEASTWARD OUT OF THE GREAT LAKES REGION. THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM HAVE DEVELOPED IN OHIO AND WESTERN PENNSYLVANIA. THESE STORMS WILL SPREAD SOUTHEASTWARD AS A SQUALL LINE THROUGH THIS AFTERNOON...AND INTO TONIGHT. THE SQUALL LINE SHOULD ENTER THE VIRGINIA PIEDMONT BY MID EVENING...AND REACH THE COAST EARLY SATURDAY MORNING. THE PRIMARY THREAT FROM THE SQUALL LINE WILL BE DAMAGING WINDS. ADDITIONAL THUNDERSTORMS...SOME POSSIBLY CONTAINING LARGE HAIL AND DAMAGING WINDS...ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND NORTH OF A CHARLOTTESVILLE VIRGINIA TO WALLOPS ISLAND VIRGINIA LINE. PERSONS IN CENTRAL AND SOUTHEAST VIRGINIA...THE LOWER MARYLAND EASTERN SHORE...AND NORTHEAST NORTH CAROLINA SHOULD BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND TAKE APPROPRIATE ACTIONS SHOULD SEVERE THUNDERSTORMS WATCHES AND/OR WARNINGS BE ISSUED. SKYWARN STORM SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT SHOULD THE SEVERE THUNDERSTORM THREAT MATERIALIZE. SAMMLER
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:18 PM EDT | Tornado Warning | AKQ | Middlesex | 27 min |
| Jul 14, 7:49 PM EDT | Tornado Warning | AKQ | Mathews | 26 min |
Nearby
Tornado Warnings in Virginia, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.